×

zbMATH — the first resource for mathematics

Optimal decay rate of the compressible Navier-Stokes-Poisson system in \(\mathbb R^3\). (English) Zbl 1205.35201
The authors study the compressible Navier-Stokes-Poisson system in the whole three-dimensional space which describes, e.g., the transport phenomena of charged particles under the electric field of an electrostatic potential force. They consider classical solutions to the system which exist, e.g., if the initial condition is sufficiently close to a constant equilibrium solution. The aim of the paper is to establish the decay rate in time of certain space norms of the solution. The \(L^2\) norm of the difference of the density to the given constant decays as \(t^{-3/4}\) the momentum as \(t^{-1/4}\) and the gradient of the electrostatic potential as \(t^{-1/4}\), for \(t\to +\infty\). It is shown that the decay rate is optimal in view of the fact that also the lower bounds are proved. Finally, also the decay in some \(L^p\) norms for \(2\leq p\leq \infty\) is studied. The proofs are based on a careful study of the linearized problem in the Fourier space and on estimates of the corresponding semigroups.

MSC:
35Q30 Navier-Stokes equations
76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
78A30 Electro- and magnetostatics
76W05 Magnetohydrodynamics and electrohydrodynamics
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Deckelnick K.: Decay estimates for the compressible Navier-Stokes equations in unbounded domains. Math. Z. 209, 115–130 (1992) · Zbl 0752.35048 · doi:10.1007/BF02570825
[2] Deckelnick K.: L 2-decay for the compressible Navier-Stokes equations in unbounded domains. Comm. Partial Differ. Equ. 18, 1445–1476 (1993) · Zbl 0798.35124 · doi:10.1080/03605309308820981
[3] Ducomet B., Feireisl E., Petzeltova H., S kraba I.S.: Global in time weak solution for compressible barotropic self-gravitating fluids. Discrete Contin. Dyn. Syst. Ser-A 11, 113–130 (2004) · Zbl 1080.35068 · doi:10.3934/dcds.2004.11.113
[4] Ducomet B.: A remark about global existence for the Navier-Stokes-Poisson system. Appl. Math. Lett. 12, 31–37 (1999) · Zbl 0939.35143 · doi:10.1016/S0893-9659(99)00098-1
[5] Donatelli D.: Local and global existence for the coupled Navier-Stokes-Poisson problem. Quart. Appl. Math. 61, 345–361 (2003) · Zbl 1039.35075
[6] Duan R.-J., Ukai S., Yang T., Zhao H.-J.: Optimal convergence rates for the compressible Navier-Stokes equations with potential forces. Math. Models Methods Appl. Sci. 17, 737–758 (2007) · Zbl 1122.35093 · doi:10.1142/S021820250700208X
[7] Duan R.-J., Liu H., Ukai S., Yang T.: Optimal L p -L q convergence rates for the compressible Navier-Stokes equations with potential force. J. Differ. Equ. 238, 220–233 (2007) · Zbl 1121.35096 · doi:10.1016/j.jde.2007.03.008
[8] Guo Y.: Smooth irrotational fows in the large to the Euler-Poisson system. Comm. Math. Phys. 195, 249–265 (1998) · Zbl 0929.35112 · doi:10.1007/s002200050388
[9] Hoff D., Zumbrun K.: Multi-dimensional diffusion waves for the Navier-Stokes equations of compressible flow. Indiana Univ. Math. J. 44, 603–676 (1995) · Zbl 0842.35076
[10] Hoff D., Zumbrun K.: Pointwise decay estimates for multidimensional Navier-Stokes diffusion waves. Z. Angew. Math. Phys. 48, 597–614 (1997) · Zbl 0882.76074 · doi:10.1007/s000330050049
[11] Kagei Y., Kobayashi T.: On large time behavior of solutions to the compressible Navier-Stokes equations in the half space in R 3. Arch. Rational Mech. Anal. 165, 89–159 (2002) · Zbl 1016.35055 · doi:10.1007/s00205-002-0221-x
[12] Kagei Y., Kobayashi T.: Asymptotic behavior of solutions of the compressible Navier-Stokes equations on the half space. Arch. Rational Mech. Anal. 177, 231–330 (2005) · Zbl 1098.76062 · doi:10.1007/s00205-005-0365-6
[13] Kagei Y., Kawashima S.: Stability of planar stationary solutions to the compressible Navier-Stokes equation on the half space. Comm. Math. Phys. 266, 401–430 (2006) · Zbl 1117.35062 · doi:10.1007/s00220-006-0017-1
[14] Kawashima S.: Large-time behavior of solutions to hyperbolic-parabolic systems of conservation laws and applications. Proc. Roy. Soc. Edinburgh 106, 169–194 (1987) · Zbl 0653.35066
[15] Kawashima S., Nishibata S., Zhu P.: Asymptotic stability of the stationary solution to the compressible Navier–Stokes equations in the half space. Comm. Math. Phys. 240, 483–500 (2003) · Zbl 1038.35057
[16] Kobayashi T.: Some estimates of solutions for the equations of motion of compressible viscous fluid in an exterior domain in R 3. J. Differ. Equ. 184, 587–619 (2002) · Zbl 1069.35051 · doi:10.1006/jdeq.2002.4158
[17] Kobayashi T., Shibata Y.: Decay estimates of solutions for the equations of motion of compressible viscous and heat-conductive gases in an exterior domain in R 3. Comm. Math. Phys. 200, 621–659 (1999) · Zbl 0921.35092 · doi:10.1007/s002200050543
[18] Liu T.-P., Wang W.-K.: The pointwise estimates of diffusion waves for the Navier-Stokes equations in odd multi-dimensions. Comm. Math. Phys. 196, 145–173 (1998) · Zbl 0912.35122 · doi:10.1007/s002200050418
[19] Liu T.-P., Zeng Y.: Large time behavior of solutions of general quasilinear hyperbolic-parabolic systems of conservation laws. A. M. S. Memoirs. 599, 1–45 (1997) · Zbl 0884.35073
[20] Li D.L.: The Green’s function of the Navier-Stokes equations for gas dynamics in R 3. Comm. Math. Phys. 257, 579–619 (2005) · Zbl 1075.76053 · doi:10.1007/s00220-005-1351-4
[21] Matsumura A., Nishida T.: The initial value problem for the equation of motion of compressible viscous and heat-conductive fluids. Proc. Jpn. Acad. Ser-A 55, 337–342 (1979) · Zbl 0447.76053 · doi:10.3792/pjaa.55.337
[22] Matsumura A., Nishida T.: The initial value problem for the equation of motion of viscous and heat-conductive gases. J. Math. Kyoto. Univ. 20, 67–104 (1980) · Zbl 0429.76040
[23] Matsumura A., Nishida T.: Initial boundary value problems for the equations of motion of compressible viscous and heat conductive fluids. Comm. Math. Phys. 89, 445–464 (1983) · Zbl 0543.76099 · doi:10.1007/BF01214738
[24] Markowich P.A., Ringhofer C.A., Schmeiser C.: Semiconductor Equations. Springer-Verlag, New York (1990)
[25] Ponce G.: Global existence of small solution to a class of nonlinear evolution equations. Nonlinear Anal. 9, 339–418 (1985) · Zbl 0576.35023 · doi:10.1016/0362-546X(85)90001-X
[26] Solonnikov V.A.: Evolution free boundary problem for equations of motion of viscous compressible selfgravitating fluid. SAACM 3, 257–275 (1993)
[27] Shibata Y., Tanaka K.: On the steady compressible viscous fluid and its stability with respect to initial disturbance. J. Math. Soc. Jpn. 55, 797–826 (2003) · Zbl 1051.76058 · doi:10.2969/jmsj/1191419003
[28] Shibata Y., Tanaka K.: Rate of convergence of non-stationary flow to the steady flow of compressible viscous fluid. preprint · Zbl 1122.76077
[29] Ukai S., Yang T., Zhao H.-J.: Convergence rate for the compressible Navier-Stokes equations with external force. J. Hyperbolic Differ. Equ. 3, 561–574 (2006) · Zbl 1184.35251 · doi:10.1142/S0219891606000902
[30] Zeng Y.: L 1 Asymptotic behavior of compressible isentropic viscous 1-D flow. Comm. Pure Appl. Math. 47, 1053–1082 (1994) · Zbl 0807.35110 · doi:10.1002/cpa.3160470804
[31] Zhang Y.-H., Tan Z.: On the existence of solutions to the Navier-Stokes-Poisson equations of a two-dimensional compressible flow. Math. Methods Appl. Sci. 30, 305–329 (2007) · Zbl 1107.76065 · doi:10.1002/mma.786
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.